Shown: posts 1 to 2 of 2. This is the beginning of the thread.
Posted by Howard on March 30, 1999, at 0:33:01
In another area here, I saw a few brief comments on adujustments to medications for Asians. The comments noted that Asians may need smaller doses for several reasons including differences in metabolism. Wow, I finally may understand my reaction to meds.
I have found that I am easy and heavily sedated by SSRI's. I think the suggestion "may cause drowsiness" automatically makes me sleepy! I'm also not phased much by stimulants such as caffeine, Ritalin, Dexedrine, Adderall etc. In fact I react differently to a number of meds. Can anyone provide some insight in term that I can discuss with my doctor? I'm specifically interested in dosing for Asians taking stimulants and antidepressants.
Posted by Gerald Mitchell on March 30, 1999, at 10:46:50
In reply to Dose Adjustments for those with Asian backgrounds, posted by Howard on March 30, 1999, at 0:33:01
> Only comment I can make is that I have been married to a Asian for 15 years +. They do react to medications differently. Two suspected reason; they have no tolerance and the absorbtion rate. We need to look at diet and lifestyle. Asians do not grow up on manmade medications as Americans or Europeans, they take a more organic path...ie...oriental herbs. example give a kid ASA for the 1st time and he or she is out like a light. The diet is also high on grains and low on meat and dairy products. This continues with 1st and 2nd generation Asians. Just a thought.....Gerry
This is the end of the thread.
Psycho-Babble Medication | Extras | FAQ
Dr. Bob is Robert Hsiung, MD, firstname.lastname@example.org
Script revised: October 4, 2007
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.